Etanercept side effects of severe pain

Hi,

I started Etanercept a couple of months ago for JIA and over the last few weeks have been experiencing increasing pain in my bones and muscles as well as increased fatigue and feeling unwell. The pain is such now that I can hardly move and is affecting my daily activities severely. I've looked at the side effects and have seen that it can rarely cause something called Drug Induced Lupus. Some of the symptoms seem to fit with what I'm experiencing.

I was wondering has anyone else experienced similar effects from Etanercept and if you have any information or advice that I can take to my Rheumatologist please?

Thank you ☺️

Comments

  • Ellen
    Ellen Moderator Posts: 1,607

    Hi @4Sue

    I see you fairly recently started taking Etanercept for Juvenile Idiopathic Arthritis and are concerned that your pain is increasing ands well as being extra fatigued and generally feeling unwell.

    If you read this information down where it says 'side effects and risks':

    It does in fact suggest you get in touch with your rheumatology team if you have any one the symptoms listed.

    The best thing you can do is write down ready a list of your 'new' symptoms as well as your concerns clearly so that you are 'heard' and know you have asked everything you need to.

    There are people using the online Community who are taking Etanercept so hopefully someone will reply soon.

    Do let us know how you get on

    Ellen.

  • Rina
    Rina Member Posts: 85

    Hi @4Sue and welcome from me.

    I would echo what Ellen said above and suggest you jot down all your new symptoms then get in touch with your rheumatologist. It doesn’t sound right that your pain is increasing when the etanercept is supposed to be helping you feel better. It could be that you need to be moved to a different drug - sometimes what works for one doesn’t suit another.

    Good Luck, and let us know how you get on,

    Rina